Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Rash and foliculitis
|sorgens - Sun Feb 07, 2010 3:06 pm|
Hello. 4 out of the last 5months i have had foliculitis on my face. I will be given antibiotics and they eventually go away. But 3-4weeks later they return. I have also developed rashes on my legs, arms, lover back and shoulder. Very itchy and painful at times. The rash has been going on for about 2months now. I have an appointment with a dermatologist this coming week. Some of the scabs from the rash are hard as well. What could this be? i'm very worried.
|Dr.M.jagesh kamath - Thu Feb 11, 2010 5:17 am|
Hello,Seborrheic dermatitis affects the face,scalp and body mainly the sebum producing areas.An organism known as malassezia furfur is said to be associated.Mild types and severe types associated with itching and secondary infection are seen.Allergic contact dermatitis could look similar.Drug induced eczema like eruptions are other differential diagnosis.
You may need investigations like a patch testing and a biopsy to rule out other similar conditions like psoriasis and infected eczematoid dermatitis.
Best wishes and hope you will recover soon.
|sorgens - Sat Feb 20, 2010 12:43 pm|
I have my appointment coming up. Im having a folliculitis outbreak in the same area on my face. What can i do to ease the pain and itching? also is there anything that i can do to help it heal somewhat before i go to the doctor. I started using a lotion called eucerin and my rashes on my back, legs, arms have almost completely cleared up. And as long as i keep them moist they continue to heal. I really thank you for your time Dr. Kamath.
|Dr.M.jagesh kamath - Fri Feb 26, 2010 5:32 am|
Hello,Application of mupurocin ie bactroban is effective to control folliculitis.Do get to your family doctor and he can possibly prescribe you the same.Ok?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.